Okay... so what were you saying about 8 weeks?

Discussion in 'General Parenting' started by gcvmom, Mar 3, 2009.

  1. gcvmom

    gcvmom Here we go again!

    For Tegretol to take effect? I get it, I get it!

    Although difficult child 2 was very tired this morning, and he reported that he literally fell asleep in class before the morning recess, this evening he is BOUNCING off the walls. He said he's tired, but his mind is racing.

    Great.

    He also got two or three demerits today for talking too much. And he forgot half of his homework materials at school (and I didn't think to ask today because he's been really good about remembering lately) but I didn't learn this until 5:00 because he never sat still long enough to work on his homework!

    Well, I know we need to stick with this medication because it hasn't even been a week yet.

    I'm putting him to bed early tonight in hopes it will help him tomorrow.
     
  2. tiredmommy

    tiredmommy Site Moderator

    Sometimes kids get revved up when extremely tired... it may be happening to difficult child 2. It's only been six nights since he started, right?
     
  3. klmno

    klmno Active Member

    difficult child had his depakote switched out for tegretol- these were both going along with lithobid on board. He had similar results as you are describing- it was an improvemnt, but still not great. Now, they have switched the tegretol for seroquel. Have they ever tried lithium or lamictol with your son?
     
  4. gcvmom

    gcvmom Here we go again!

    TM he's had 5 doses so far. He was snoring loudly last night, too. I'm sure he didn't get very good sleep.

    Klmno, he used to be on Depakote and Lamictal, but he was also diagnosed with Sydenham's at the time and we were trying other medications (Zyprexa, Abilify, Risperdal, Klonopin -- couldn't take them) also to help his tremors. We concluded that one of them (Lamictal?) was making him shake too badly (can't remember which), and Depakote caused major cognitive dulling... And stupid us we were still giving him a small amount of the Daytrana patch at the time and he was just spiraling out of control despite the other medications... I'm not remembering clearly tonight all the reasons why, but he switched to Seroquel at the start of last summer... I just remember he was pacing in the psychiatrist's office and could not sit still...

    I know, we just have to be patient and give it time. It's still early...
     
  5. totoro

    totoro Mom? What's a GFG?

    Only a few more weeks... i know it is so long.
    Hopefully you will see whether this is going to be a medication he can stay on sooner than 8 weeks.
    We hung on with Depakote for a couple of months it seemed sooo long, but it was likely worth it to know for sure that it was truly not a good medication for K.
    At least not with her chemistry and age etc right now.

    We are juggling the medications right now also, trying to get the Abilify right again.

    I hope he starts feeling better soon and his Tegretol kicks in soon!
     
  6. timer lady

    timer lady Queen of Hearts

    Patience is a virtue when it comes to medication management for our difficult children. Finding the most helpful medication & then waiting for it to "kick" in is nerve racking.

    Remember, it's only a matter of weeks before you'll know if this is the right thing for difficult child. Hang in there. In the meantime, have lots of physical activities ready for difficult child to do after school. Running th dogs (can't remember if you have any). For a while I'd have wm run laps around the house betting him he couldn't do x amount of laps in x amount of minutes. He'd always "win" & I'd pay out in a snack one day, a new book the next ~ whatever it would take to wear him out until his medications would kick in. He still bets me about laps around the house.

    Just some thoughts for you this early morning. Have a good one & I'm keeping fingers crossed that difficult child has a better day.
     
  7. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I've been on lots of antidepressants and a few mood stabilizers. For antidepressants it's six weeks (and, trust me, it really takes SIX WEEKS). I'd almost given up plenty of times. For mood stabilizers it's eight weeks. Giving up before that is not giving the medication a chance to work. These are not quick-fix drugs. They require time to build up in your system and it's hard to wait--trust me, I KNOW--but, for me, one day I'd just wake up and suddenly feel great. But it was six weeks to eight weeks after starting them. Good luck :)
     
Loading...